Georgia, 2016Tornadoes and Damaging Winds in Georgia, November 30, 2016
November 30, 2016 · NWS FFC · 20 events in 18 counties and zones
A strong cold front associated with a deep and sharp upper-level trough swept through the state accompanied by a line of thunderstorms. Despite only marginal instability; ample deep-layer shear and a strong low-level jet resulted in several reports of damaging winds and tornadoes with these thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $270,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front associated with a deep and sharp upper-level trough swept through the state accompanied by a line of thunderstorms. Despite only marginal instability; ample deep-layer shear and a strong low-level jet resulted in several reports of damaging winds and tornadoes with these thunderstorms. The early morning hours tornado that occurred in Catoosa County was actually associated with a supercell. The other tornadoes were associated with a Quasi-Linear Convective System (QLCS) during the late morning/afternoon hours of the 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 30, 1:00 AM EST, 21 minutes earlier.
Area forecast discussion, Nov 30, 1:00 AM EST, 21 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
100 AM EST Wed Nov 30 2016
.UPDATE...
Updated the forecast to add the Tornado Watch for portions of NW
GA.
&&
.PREV DISCUSSION... /Issued 620 PM EST Tue Nov 29 2016/
UPDATE...
Have made a few minor tweaks to the ongoing forecast. The trend
for the last few days has been a slower onset to the leading edge
of the precip...have chosen to go this way again for
overnight/tomorrow. Most of the hi-res models support this idea.
The only other tweaks were to the hourly temp/dewpoint grids.
PREV DISCUSSION... /Issued 217 PM EST Tue Nov 29 2016/
SHORT TERM /Tonight through Wednesday Night/...
The forecast area is currently in a lull between this morning's
widespread rainfall and the next round of active weather expected by
tomorrow. A warm, moist airmass will continue to filter northward
into the area overnight as a warm front pushes northward into
Tennessee, and a cold front currently over the Ark-La-Tex region
will continue progressing eastward overnight. Showers and
thunderstorms will begin to develop in earnest in the lower
Mississippi Valley later this evening into tonight and move eastward
ahead of the aforementioned cold front. A favorable setup for severe
thunderstorms will exist in the states to our west, where ample
shear and adequate instability will be in place.
Gusty southerly winds can again be expected in the higher elevations
of the north Georgia mountains tonight into Wednesday morning as a
strong LLJ is in place. However, wind gusts are not expected to be
as intense and as widespread as last night. Only the highest peaks
are forecast to experience gusts of up to 30 to 35 mph. Due to the
more isolated nature of these stronger gusts, opted not to issue any
wind hazard products at this time.
By late tonight into early Wednesday morning, expect ongoing
convection to meld into a line as it progresses eastward toward
Georgia. Model guidance has trended a bit slower on the arrival of
this activity in northwest Georgia, favoring an arrival more towards
sunrise on Wednesday in these areas. There will be the threat for at
least isolated severe activity when the activity reaches Georgia.
Though instability will be diminished here as compared to areas
farther west (CAPE values peak around or just above 500 J/Kg) and
the best dynamics will become displaced from the convection, plenty
of shear/helicity will maintain a threat for some damaging wind
gusts. There will be a gradual reduction in overall severe threat as
storms move into eastern portions of our area later on Wednesday as
instability wanes even more by Wednesday evening.
Rain will exit the far southeastern portions of our forecast area
overnight Wednesday night, and drier and more temperate fall
temperatures will follow.
RW
LONG TERM /Thursday through Tuesday/...
Only tweaks to the long term based on the latest guidance.
Next rain event later this weekend and next week.
BDL
PREVIOUS DISCUSSION...
Surface cold front will be pushing thru the SE portion of the
forecast area at the start of the long-term period. This will keep a
high-end chance of POPs going across most of central Ga...with CAA
and drier airmass filtering into N Ga in the wake of the front.
Although deep-layer shear will be strong...lack of appreciable
instability due to meager lapse rates / despite moist boundary
layer/ will minimize any strong/severe potential as this system
exits. Most thunder activity will have diminished with moderate
rain showers seeming most likely. All precip will clear the
forecast area by Thursday morning as frontal system finally clears
the CWA.
Tranquil weather will persist Thursday through Friday under sfc high
pressure influence and CAA regime. Slightly enhanced winds just
above the sfc on Thursday could lead to breezy conditions with
daytime mixing...but does not look to be as a big of a threat as the
last several post-frontal set-ups with pressure gradient not quite
as tight.
Evaluation of ECMWF/GEFS/GEM ensemble data seem to be coming to
terms in regards to our next system/rain chance. By early
Saturday...a digging trough across the intermountain west will
become a closed low over S Arizona/N Mexico...helping pump deep
layer moisture across the SE as it taps into subtropical maritime air
and flow becomes more SW in the mid-levels. Right now...prefer the
GEFS/GEM evolution over ECMWF...which argues for slower
progression of the closed low into an open wave as it migrates
east. A steady stream of precip seems likely to move into the
local area beginning late Saturday. As we go into Sunday...
overrunning atop a more in-situ type sfc wedge will likely lead to
a chilly rain going through late Monday. Though model
discrepancies arise by Tuesday...sfc low development off east TX
coast as closed mid-level low transitions to open wave could bring
another round of precip to the area thru the remainder of the
long-term...should GFS data verify.
Kovacik
HYDROLOGY...
One product of this weather system that most of us will happily
welcome is the additional beneficial rainfall. The highest
additional rainfall totals are expected across very parched far
north Georgia, where additional rainfall amounts over 1.5 inches
will be possible. Forecast rainfall amounts gradually taper farther
to the south and east as the overall convective intensity will
diminish by the time it reaches these areas.
RW
AVIATION...
06Z Update...
Showers and a few severe thunderstorms training across nw GA and
should stay north of the taf sites during the night. Showers and
thunderstorms drifting south across the forecast area beginning
after sunrise today and continuing into the afternoon. Cold front
approaching KATL around 18z. A few storms possibly severe today.
Front should be just south of the taf sites by around 00z Thursday.
Winds remainder of tonight varying 170-200 8 to 10kt with a few
gusts...becoming more southwest and gusty after 14z. Areas of ifr
through 14z then some improvement into mvfr and occasional vfr.
41
//ATL Confidence...06Z Update...
Medium confidence all elements.
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 63 71 42 60 / 50 80 30 0
Atlanta 64 69 42 57 / 50 80 20 0
Blairsville 60 64 34 53 / 80 100 20 0
Cartersville 63 66 38 56 / 70 100 10 0
Columbus 67 73 43 61 / 50 80 20 0
Gainesville 62 68 42 57 / 70 80 20 0
Macon 64 76 43 64 / 30 80 60 0
Rome 62 66 36 57 / 90 100 10 0
Peachtree City 63 69 39 58 / 50 80 20 0
Vidalia 64 80 54 66 / 20 50 60 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 4 AM EST Wednesday FOR THE FOLLOWING ZONES:
Catoosa...Chattooga...Dade...Walker...Whitfield.
&&
Hazardous weather outlook, Nov 29, 10:13 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EST TUE NOV 29 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1013 PM EST TUE NOV 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT...
A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO IMPACT PORTIONS OF
NORTHWEST GEORGIA OVERNIGHT. A FEW OF THE STORMS COULD BE
SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. IN
ADDITION...A FEW LIGHTNING STRIKES WILL BE POSSIBLE ALONG WITH
SOME LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS NOT OUT OF THE
QUESTION. THE BEST POTENTIAL FOR ANY SEVERE WEATHER OVERNIGHT WILL
BE ALONG AND WEST OF A LINE FROM CHATTOOGAVILLE TO FORT
OGLETHORPE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ADDITIONAL WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED ON WEDNESDAY AS A COLD FRONT MOVES THROUGH THE STATE. A
FEW OF THE STORMS COULD BECOME STRONG PRODUCING GUSTY
WINDS...LOCALLY HEAVY RAINFALL AND AN OCCASIONAL LIGHTNING
STRIKE. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE. BRIEF
DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT.
NO HAZARDOUS WEATHER IS EXPECTED FOR THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 29, 11:57 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EST TUE NOV 29 2016
GAZ001-300530-
DADE GA-
1157 PM EST TUE NOV 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 1230
AM EST...
AT 1157 PM EST...A STRONG THUNDERSTORM WAS NEAR BRIDGEPORT...MOVING
NORTHEAST AT 45 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN. POSSIBLE ROTATION AS
WELL. TORNADO WARNING MAY BE NEEDED.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...NEW ENGLAND...COLE CITY...MORGANVILLE...WILDWOOD...HOOKER
AND STEPHENSVILLE.
LAT...LON 3498 8536 3492 8540 3485 8558 3495 8560
3498 8560
TIME...MOT...LOC 0457Z 240DEG 49KT 3490 8575Thunderstorm Wind, Dade
- When
- November 30, 1:21 AM EST to 1:26 AM EST
- Where
- Dade County, 1.15 mi NW of Gass
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.863, -85.563
The Dade County 911 center reported multiple trees blown along Gass Road in the vicinity of Highway 136. County Transportation crews were called out to clear the roadway.
Tornado, Catoosa
- When
- November 30, 1:56 AM EST to 1:58 AM EST
- Where
- Catoosa County, 1.23 mi ENE of Copeland to 0.99 mi N of Post Oak
- Rating
- EF0
- Path length
- 1.29 mi
- Path width
- 225 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.939, -85.102
A brief EF0 tornado with maximum winds of 85 MPH moved along a path with a maximum width of 225 yards for 1.29 miles across portions of Catoosa County. The tornado began as several trees were uprooted or snapped just east of Ooltewah-Ringgold Road between Sleepy Lane and Mountain Lane. The tornado traveled east northeast over White Oak Mountain continuing to cause damage to trees before ending just east of Cherokee Valley Road around Swallow Lane where several homes sustained damage. One home had its garage doors blown in and part of the garage roof lifted off. Debris from this roof was carried more than 500 yards away. Siding was pulled off of another home in this area. [11/30/16: Tornado #1, County #1/1, EF0, Catoosa, 2016:007].
Tornado, Carroll
- When
- November 30, 12:53 PM EST to 12:58 PM EST
- Where
- Carroll County, 0.75 mi WSW of Bowdon Jct to 1.57 mi WNW of Center Pt
- Rating
- EF0
- Path length
- 4.02 mi
- Path width
- 100 yd
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.665, -85.161
A short-lived EF0 tornado with maximum winds of 75 MPH moved along a path with a maximum width of 100 yards for 4.02 miles across portions of Carroll County. The tornado began north of the Mount Zion community along Lee Williams Road just west of Highway 27 where several large branches were snapped off of trees. Several other trees were snapped or uprooted along the path as the tornado moved northeast before ending around the intersection of Bell Road and Pleasant Ridge Road. [11/30/16: Tornado #2, County #1/1, EF0, Carroll, 2016:008].
Tornado, Cobb
- When
- November 30, 1:39 PM EST to 1:41 PM EST
- Where
- Cobb County, 3.32 mi SSE of Leland to 3.25 mi SW of Oakdale
- Rating
- EF1
- Path length
- 0.46 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.779, -84.541
A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 100 MPH moved along a path with a maximum width of 100 yards for just under a half of a mile across portions of Cobb County. The tornado began along Delta Circle impacting several large, metal industrial buildings. The southern corner of one warehouse was ripped apart with metal siding and roofing was twisted and carried about a quarter of a mile away into an open field. At this location a tractor-trailer was flipped onto its side and several trees were snapped or uprooted. The tornado travelled northeast causing additional damage around the intersection of Mableton Parkway and Lee Industrial Boulevard where several large trees were snapped or uprooted and a wooden utility pole was ripped out of the ground. An aluminum light pole was snapped near the base and several more trees were snapped or uprooted along Discovery Boulevard before the tornado ended. [11/30/16: Tornado #3, County #1/1, EF1, Cobb, 2016:009].
Tornado, Fulton
- When
- November 30, 1:50 PM EST to 1:54 PM EST
- Where
- Fulton County, 2.72 mi ENE of Bolton to 4.58 mi ENE of Bolton
- Rating
- EF1
- Path length
- 1.9 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.838, -84.428
A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 90 MPH moved along a path with a maximum width of 100 yards for 1.90 miles across portions of northern Fulton County. The tornado began along Margaret Mitchell Ct. NW just east of I-75 where several large pine trees were snapped. The tornado swept east northeast snapping or uprooting several more large pine trees around the intersection of Northside Parkway and Moores Mill Road NW. The tornado then turned more easterly snapping or uprooting several more trees along Marne Drive and Arden Road NW before ending around the intersection of West Paces Ferry Road and Habersham Road NW. [11/30/16: Tornado #4, County #1/1, EF1, Fulton, 2016:010].
Thunderstorm Wind, Fulton
- When
- November 30, 2:05 PM EST to 2:10 PM EST
- Where
- Fulton County, 1.41 mi NNW of Ocee
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.089, -84.228
An Atlanta television station reported a tree blown down on Windward Parkway near Clubhouse Drive.
Thunderstorm Wind, Troup
- When
- November 30, 2:05 PM EST to 2:10 PM EST
- Where
- Troup County, 2.7 mi WNW of Buena Vista
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.150, -85.120
The Troup County 911 center reported a tree blown down on Lovic Davis Road.
Tornado, Fulton
- When
- November 30, 2:07 PM EST to 2:09 PM EST
- Where
- Fulton County, 1.62 mi NNW of Ocee to 2.1 mi N of Ocee
- Rating
- EF0
- Path length
- 1.07 mi
- Path width
- 100 yd
- Continued into
- Forsyth, Ga (FFC)
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.090, -84.234
A National Weather Service storm survey team found that an EF0 tornado with maximum winds of 80 MPH moved along a path with a maximum width of 100 yards for 1.10 miles across portions of northern Fulton County. The tornado began along Windward Parkway where two pine trees were uprooted. The tornado moved northeast to McGinnis Ferry Road where it crossed into Forsyth County. [11/30/16: Tornado #5, County #1/2, EF0, Fulton, 2016:011].
Tornado, Forsyth
- When
- November 30, 2:09 PM EST to 2:13 PM EST
- Where
- Forsyth County, 84.57 mi NW of Sinclair Lake to 84.38 mi NW of Sinclair Lake
- Rating
- EF0
- Path length
- 1.86 mi
- Path width
- 100 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.100, -84.219
A National Weather Service storm survey team found that an EF0 tornado with maximum winds of 80 MPH moved along a path with a maximum width of 100 yards for 1.86 miles across portions of Forsyth County. The tornado crossed into Forsyth County from Fulton County along McGinnis Ferry Road where several trees were snapped or uprooted and traveled northeast. A traffic light was damaged at the intersection of McFarland Parkway and Currie Drive and more trees were snapped or uprooted along the path before the tornado ended along Ridgefield Drive. [11/30/16: Tornado #5, County #2/2, EF0, Forsyth, 2016:011].
Thunderstorm Wind, Gwinnett
- When
- November 30, 2:10 PM EST to 2:18 PM EST
- Where
- Gwinnett County, 1.08 mi NNE of Norcross to 0.43 mi ENE of Pittman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 33.945, -84.213
An Atlanta area television news station reported a large tree blown down onto North Peachtree Street near Sunset Drive and a large tree blown down onto a house on Tina Court.
Thunderstorm Wind, Rockdale
- When
- November 30, 2:50 PM EST to 2:55 PM EST
- Where
- Rockdale County, 0.27 mi NNE of Honey Creek to 1.49 mi NNE of Milstead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.604, -84.049
The Rockdale County Emergency Manager reported trees blown down from around Ebenezer Road and Goode Road to around Hi Roc Road and Arlin Street.
Thunderstorm Wind, Pike
- When
- November 30, 2:53 PM EST to 2:58 PM EST
- Where
- Pike County, 0.9 mi NNW of Lawrences Mill to 0.89 mi ESE of Reidsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.993, -84.504
The Pike County 911 center reported trees blown down on Lawrence Mill Road, Roberts Quarters Road and Drew Allen Road.
Tornado, Jackson
- When
- November 30, 3:04 PM EST to 3:10 PM EST
- Where
- Jackson County, 1.78 mi SW of Grove Level to 0.63 mi ENE of Grove Level
- Rating
- EF1
- Path length
- 2.37 mi
- Path width
- 100 yd
- Continued into
- Banks, Ga (FFC)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.232, -83.502
A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 90 MPH moved along a path with a maximum width of 100 yards for 2.3 miles across portions of Jackson County. The tornado began near a poultry supply store on Maysville Road just north of I-85 where it blew over 5, half-ton, unsecured poultry feed bins and downed several large tree branches. The tornado moved northeast paralleling the interstate. Two street signs were bent over along Ridgeway Church Road. The tornado path crossed over a large outlet mall where no apparent damage was noted, however the most severe damage occurred just past the mall where an automobile trailer sales business had two large overhead doors blown in and the front door to the business blown off. Several trailers were rolled about 50 feet and damage to the roof of the building was also noted at this location. The tornado then continued northeastward where it crossed into Banks County. [11/30/16: Tornado #6, County #1/2, EF1, Jackson, 2016:012].
Tornado, Banks
- When
- November 30, 3:10 PM EST to 3:11 PM EST
- Where
- Banks County, 0.2 mi N of Banks Crossing to 0.59 mi NE of Banks Crossing
- Rating
- EF1
- Path length
- 0.43 mi
- Path width
- 100 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.253, -83.469
A National Weather Service storm survey team found that an EF1 tornado with maximum winds of 90 MPH moved along a path with a maximum width of 100 yards for 0.50 miles across portions of Banks County. The tornado crossed into Banks County from Jackson County along the I-85 frontage road and continued northeast before ending around the intersection of Highway 441 and East Ridgeway Road where a couple of large business signs were blown out. [11/30/16: Tornado #6, County #2/2, EF1, Banks, 2016:012].
Thunderstorm Wind, Spalding
- When
- November 30, 3:12 PM EST to 3:20 PM EST
- Where
- Spalding County, 1.34 mi SSW of Pomona
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.303, -84.291
The Spalding County 911 center reported a tree blown down at North Expressway and Glenwood Drive.
Thunderstorm Wind, Lamar
- When
- November 30, 3:13 PM EST to 3:35 PM EST
- Where
- Lamar County, 1.19 mi NNW of Woodfin Mill to 1.39 mi NNE of Weldons Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.115, -84.240
The Lamar County 911 center reported trees blown down across the northern portion of the county from around Young Road to I-75 near mile marker 198.
Thunderstorm Wind, Butts
- When
- November 30, 3:39 PM EST to 3:45 PM EST
- Where
- Butts County, 2.32 mi NE of Stark
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.349, -83.887
The Butts County 911 center reported a tree blown down on Hamm Road.
Thunderstorm Wind, Madison
- When
- November 30, 3:53 PM EST to 3:57 PM EST
- Where
- Madison County, 0.74 mi NE of Colbert to 0.86 mi NW of Carlton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 34.038, -83.211
The Madison County 911 center reported 4 trees blown down between Colbert and Carlton across the southern portion of the county.
Thunderstorm Wind, Oglethorpe
- When
- November 30, 3:55 PM EST to 4:05 PM EST
- Where
- Oglethorpe County, 1.57 mi W of Crawford to 3.02 mi ENE of Smithonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 33.877, -83.177
The Oglethorpe County 911 center reported multiple trees blown down from the Arnoldsville, Crawford and Lexington areas to just south of Comer. Some locations include Dora Hill Bush Road, Arnoldsville Road, Collier Church Road, Washington Road and Hutchins Road.
Thunderstorm Wind, Hancock
- When
- November 30, 4:45 PM EST to 4:50 PM EST
- Where
- Hancock County, 2.94 mi NNE of Sandy Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- 911 Call Center
- Coordinates
- 33.261, -83.106
The Hancock County 911 center reported several trees blown down in the Holiday Shores area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in South Carolina, November 30, 2016$500,000 · EF1 · 7 events
- Tornado and Damaging Winds in North Carolina, November 30, 2016$105,000 · EF1 · 4 events
- Tornado in Florida, November 30, 2016$50,000 · EF0 · 1 event
- Strong Wind in West Virginia, November 30, 2016$15,000 · 2 events
- Waterspouts in Gulf of Mexico, November 30, 20163 events
- Damaging Winds in Georgia, November 30, 201650 kt wind · 2 events
- Damaging Winds in Alabama, November 30, 2016$1,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, November 30, 201652 kt wind · 2 events
- Tornado in Louisiana, November 30, 2016EF0 · 1 event
- Damaging Wind in Virginia, November 30, 201650 kt wind · 1 event
- Waterspout in Gulf of Mexico, November 30, 20161 event
- Damaging Wind in District of Columbia, November 30, 201650 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662644, 662417, 662418, 662419, 662420, 662645, 662646, 662421, 662422, 662647, 662649, 662648, 662423, 662424, 662650, 662651, 662652, 662653, 662654, 662655.